Alert archive / Illinois / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 22, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 18, 1997, 9:30 PM CDT for Scott County, Illinois. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 18, 1997, 9:30 PM CDT (02:30 UTC)
- Expired
- Apr 18, 1997, 10:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Scott County, IL
The radar
The St Louis radar (KLSX), 107 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2539 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 190231 RRA SVRSPI ILC171-190300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 930 PM CDT FRI APR 18 1997 * SEVERE THUNDERSTORM WARNING FOR SCOTT COUNTY - WEST CENTRAL ILLINOIS * UNTIL 1000 PM CDT * SOME LOCATIONS AFFECTED WINCHESTER GLASGOW MANCHESTER * AT 930 PM CDT LINCOLN DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM JUST SOUTH OF GRIGGSVILLE ALONG I-72 IN EASTERN PIKE COUNTY...JOR ABOUT 25 MILES WEST-SOUTHWEST OF JACKSONVILLE. THE STORM IS MOVING SOUTHEAST AT 40 MPH. THIS STORM IS CAPABLE OF PRODUCING HAIL IN EXCESS OF 1 INCH IN DIAMETER. GET INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. GEELHART
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 1:45 PM CDT, 7 hours 45 minutes earlier.
Area forecast discussion, Apr 18, 1:45 PM CDT, 7 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 145 PM CDT FRI APR 18 1997 17Z SFC ANALYSIS INDICATES THAT THE RIDGE JUST EAST OF ILLINOIS HAS MOVED ONLY SLIGHTLY SINCE 12Z. ETA AND NGM BOTH SIMILAR IN BRINGING THE SFC LOW PRESSURE CURRENTLY CENTERED OVER EASTERN NEBRASKA SEWRD THROUGH NRN MO AND SRN IL THIS EVENING. LOW LEVEL MOISTURE INCREASING ACROSS ERN KS AND OK...WHERE DEWPOINTS HAVE INCREASED INTO THE 50S SOUTH OF THE WARM FRONT. FORECAST PROBLEM TONIGHT WILL BE THE ONSET OF RAIN AND THE CHANCES OF THUNDER ACROSS CENTRAL ILLINOIS. MAIN SHOWER ACTIVITY IN CENTRAL ILLINOIS WILL OCCUR THIS EVENING AS LOW APPROACHES SRN IL AHEAD OF WARM FRONT. GOOD LOW LEVEL WAA ALONG WITH COOL AND DRY NW FLOW ALOFT WILL CREATE STEEP LAPSE RATES AND AID IN THE DEVELOPMENT OF THUNDERSTORMS BY MID-EVENING. THE BEST DYNAMICS AND INSTABILITY WILL BE FOUND IN THE SOUTHERN PART OF THE CWA. HOWEVER...WOULD LIKE TO INTRODUCE THE CHANCE OF THUNDER IN THE PEORIA AREA THIS EVENING. OTHERWISE...GOING FORECAST IS ON TRACK. CLOUD-COVER TONIGHT WILL KEEP TEMPERATURES FROM FALLING MUCH...LIKE THE MOS TEMP TRENDS. HAVE SIDED FOR THE COOLER FAN HIGHS FOR TOMORROW UNDER CLOUD COVER. PIA " 45/52 76 SPI 46/53 87 DEC 45/53 87 CMI 43/54 86 LWV 47/54 87 FRIEDERS/PLAHMER
Nearby
Severe Thunderstorm Warnings in Illinois, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.